Bayshore Broadcasting Corporation
News Centre

News Centre


Friday, April 5, 2019

Huron Health Unit Issues Warning To Opioid Drug Users

Huron County | by Fadi Didi  

Health Unit warns drug users to carry naxolone, and contact EMS following overdose.

The Huron County Health Unit is warning opioid drug users about accidental overdose, following numerous cases in surrounding counties.

At least thirty-three overdoses have been reported through Lambton, Middlesex, Oxford, and Brant Counties in recent days, as well as Stratford.

Nine of those cases resulted in death.

While there is no information suggesting a similar rise in overdose cases in Huron County, Health Unit officials are stressing several protections.

  1. If you are using any substance, carry naloxone. It is possible for any street drug to be contaminated with an opioid. Naloxone is available at most Huron county pharmacies, as well as at the Health Unit.
  2. If you have administered naloxone to someone, do not leave them alone. Naloxone can be life-saving, but is only temporary. After 30 to 60 minutes, the overdose can return. Call 911 in every overdose situation.
  3. Canada’s Good Samaritan Drug Overdose Act can protect you from charges. Under Canada’s Good Samaritan Drug Overdose Act, a person will not be charged for simple possession if they are calling 911 to report an overdose that they are experiencing or witnessing.

For more information on opioids, overdose and naloxone, visit Ontario.ca/opioids.

 

share this story



Bayshore Broadcasting Corporation
© 2019 Bayshore Broadcasting Corporation

Web Site by Websmart Inc